Jump to content

Photo

Spironolactone... Lots Of Comedones?

spironolactone spiro comedone adult acne hormonal acne

2 replies to this topic

#1 pinkpugsy

pinkpugsy

    New Member

  • Members
  • Posts & Likes
    Posts: 23
    Likes: 2
About Me
  • Gender:Female
  • Joined: 11-February 09

Achievements

     

Posted 20 June 2013 - 02:18 PM

I FINALLY had clear skin last year for the first time in 5 years. However, due to amenorrhea I quit taking Yaz in December 2012. My face was amazing for about two months, then I started getting very tiny white bumps all over the jawline on my chin. In April I developed cysts on my chin and cheeks. Derm said it was probably hormone related and put me on doxycycline. After about a month, the cysts were much better but I had the little white bumps all along my jaw and each one was turning into a pimple on different days. I also noticed increased fine hair growth along my jaw and had a 44 day cycle. Derm and I think I have PCOS (haven't actually done blood work up) so he started me on spironolactone 50 mg twice a day. My acne has gone up and down since I started it on May 15- it will look a lot better and I will hardly have to wear makeup and then two days later I have 7 zits. Everything is on chin and cheeks, like where a man would grow a beard. All acne I do get heals much faster than it used to but leaves red marks.

In the last week, I've noticed clogged pores all over the sides of my mouth and cheeks, similar to the ones I have all over my chin and jawline. When they come to a head I can extract a plug and they go away. My cheeks look SO nasty and bumpy! You can't tell unless you're close, but is this a normal part of spironolactone? I'm not sure if I'm purging or if I should stop the treatment. I'm going back to the derm next week, but I'm freaking out because my wedding is in September and I want to be clear! Any help or advice would be greatly appreciated!

#2 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,039
    Likes: 432
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 21 June 2013 - 11:20 AM

Can you post a picture to clarify what is going on? Cut out the eye area etc. so it's not personally identifiable and such. 



#3 pinkpugsy

pinkpugsy

    New Member

  • Members
  • Posts & Likes
    Posts: 23
    Likes: 2
About Me
  • Gender:Female
  • Joined: 11-February 09

Achievements

     

Posted 09 July 2013 - 07:31 AM

Can you post a picture to clarify what is going on? Cut out the eye area etc. so it's not personally identifiable and such. 

Sorry, I just saw this!  Actually, I started using a toner with glycolic acid and my derm gave me Differin.  Those have both helped tremendously.  He said it is a good thing that my acne/comedones are showing closer to the skin instead of deep down... I guess he disagrees with those derms who say spiro doesn't cause purging or IBs.  He also took me off of doxy, so now I'm dealing with a mild IB from Differin.  It's such a give and take! :o)






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users